Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Linkadge medication SLS

Posted by Jay2112 on December 6, 2022, at 19:14:19

In reply to Re: Linkadge medication Jay2112, posted by SLS on December 5, 2022, at 22:09:16

Hi Scott,

.

> Thanks, Jay.
>
> It is generous of you to take the time to help me out. I never placed testosterone on my list of things to try. That was a major oversight on my part.
>

NOT a problem at all! I've been given my life back, again (Certainly not "perfect"....the 'usual' challenges are still there, but now I am determined, rather than feeling defeated.) and this is quite different than the feeling gotten from taking a psych med, and going into remission.
It's a more 'natural' feeling....smoother...like water poured onto a drying, dying withering plant
Best described as a feeling of 'resilience'.

> As the weeks passed while you continued to take testosterone, did the positive effect appear or accelerate all of a sudden, or was it a steady and linear climb?
>

That's a bit of a tough one, because the effects work so subtly in the background. And, it also depends on your individual genetic chemistry. It is believed that the testosterone replacement therapy (TRT) actually switches 'on' genes. It also most certainly affects your monoamine receptors, and all the chemistry in between. For me, it feels like my meds are actually doing their job, and I have even cut back on some of my doses.
There are some mild start-up side effects, and it will take months to REALLY notice the difference, but within a week or two, you will notice some mild changes. The thing is, to not get discouraged, and you WILL be rewarded. I believe I read that is almost a 99.9 percent guarantee. I will try to find some stuff online to elaborate on that. I mentioned that it brings back a quiet confidence. That is a feeling of security, that whatever sh*t happens, you can/will deal with it.

> I know nothing about T therapy. What dosage? How often? 24/7?
>

I mentioned the different forms..the injection ('shot'), the pill, and the little packets of gel you wipe on your upper arms, and/or abdomen. The gel is alcohol based. It is all standard...everybody gets the same dose. It's apply one packet of gel, 2x a day. The only change that could possibly happen is if your 'T' levels, after months of use, went way sky-high to a dangerous level, but with this standardized dose, they say that is rarely not even possible. If you were using illegal steroids, injecting them twice a day, that is a whole different thing.

> You convinced me that I have no reason not to take it. Your recommendation as to how to approach the idea of T-induced testicular atrophy at age 62 is the same as my doctor's. What is the worst case scenario? Keep taking testosterone?
>

Yes, your testes at your age (I don't mean that I am calling you "old") but they probably produce very little T as it is. With TRT, you can actually get back to having a normal amount of T circulating through your body. And, believe me, the mental and bodily effects won't make you 20 or 30 again, but you WILL feel like that SOME of the time!

I was worried about the reports that came out years ago saying going on TRT increases a mans chance of a heart attack and prostate cancer. However, they have done a ton of research on those hypothesis since, and the answer is a resounding "no" to both. The research is widely available on Pubmed, and I have had a look at the sources, and it is not all drug company research. I'd encourage you to check it out, for your own concern, if any.
As well, there is research now saying that correcting T levels in men *reduces* the risk of heart attacks.


> Which of the drugs that I take are capable of reducing testosterone production?
>
> 1. Nardil - 90 mg/day
>
> * 2. Nortriptyline - 75 mg/day
>
> 3. Lamotrigine 300 mg/day
>
> 4. Lithium 300 mg/day
>

I'd say the Nardil and Nortriptyline, in particular. The pro-serotogenic drugs, as I found out with Prozac and Effexor, have qualities like being pro-estrogenic, and aromatizing conversion of testosterone to estrogen. These things are an assault on testosterone, and as I said before, caused me to go to andropause in my late 30's. Nortriptyline, lesser so, but it does have some anticholinergic properties that can mess with testosterone. Lamotrigine and lithium, I think much, much less so, but you can investigate on Pubmed. (Not sure how you do your Pubmed searches, but I personally found going to Google, putting in pubmed as my first word, than adding your other keywords brings up maximum results.)

BUT, there is really no need to change your meds. Start with the testosterone, and as I said, you won't exactly be walking around with a banana in your pocket (lol), because you NEED the serotonin acting Nardil. Some days will be better than others...that's just being human, right? One other way I could tell the T was working is that my hot flashes/spells, that I thought were med induced, slowly dissipate. Andropause has a lot of the same symptoms as menopause.

> I have determined that each drug is absolutely necessary for me to respond to treatment. I performed on/of/on challenges to be sure.
>
>
> * I recently had to lower the dosage on nortriptyline to maintain an antidepressant response. The therapeutic dosage window has shifted lower since beginning the beginning of treatment. In the beginning, I began to respond at a dosage of 150 mg/day. I can't say for sure that targeting 75 mg/day initially would have worked better, though. I can't tolerate 150 mg/day anymore. I lost my sense of balance equilibrium and fell to the ground several times with no warning - no dizziness. My cognitive state began to slow down and become foggy. A depressive state emerged that felt different from my baseline. I think it could be argued that this was not a true relapse. Now, this cognitive/depressive mood state emerges at 100 mg/day. I began the 75 mg/day dosage two days ago. If I can't recapture a full remission with nortriptyline, I will opt for crossing over to desipramine. I would also consider trimipramine. However, I don't have a clinical "feel" for trimipramine. Do you have any opinions regarding trimipramine?
>

Well, remember, nortriptyline STILL does have some anticholinergic properties, and moreso as you increase the dose. I personally found a good daily choline supplement helped when I was on nortriptyline, and now that I am on amitriptyline.

One med you didn't mention, the tetracyclic maprotiline, I have had the *best* experience for a norepinephrine med. But, it was taken off the market here in Canada. It had a very clean, stimulating feeling, but not as harsh as desipramine.

Trimipramine, I found it just to be really like a very small dose of quetiapine. Very atypical, and lots of dreaming.

So, that's a wrap! You are more than welcome to babblemail me if you wish, and I will try and find more good links with research, stories i.e. personal accounts, and I am excited that you may find something that will add a huge antidepressant/antianxiety...general wellness vigor to your life as you take the marriage plunge. (Sexual health at our age is perfectly attainable these days, and we deserve that joy that comes with it :)

> Thanks.
>
>
> - Scott
>

Hope that helps....

Jay :)
>


Humans punish themselves endlessly
for not being what they believe they should be.
-Don Miguel Ruiz-


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Jay2112 thread:1121195
URL: http://www.dr-bob.org/babble/20220917/msgs/1121224.html